Connect with others who understand.

sign up log in
About MyHemophiliaTeam
Real members of MyHemophiliaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Intching, Pins And Needles On Face And Head

Intching, Pins And Needles On Face And Head

I’ve been having pins and needles and itching on my face and head from taking norco and methadone to manage my pain. Doesn’t anyone have a way to cope with it or any other information. I’ve tried other pain killers and can’t tolerate them as well as I do the opiates. I also smoke pot at night to deal with neuropathy and anxiety etc.

A MyHemophiliaTeam Member said:

Certainly sounds very similar to my own, however, I have hemophilia factor VIII deficiency, severe...long winded way of saying that I have had problem which have resulted in my left knee being fused. My left hip, and left ankle turned into target joints as well...as such I would consider the issues similar.
I have been taking methadone since 2006, and for the most part that is the long term pain medication taken on a regular schedule. Morning, afternoon, and night...and if the dose if higher, there would also be a later evening dose.
One thing I would strongly recommend, would be to remove the Norco...there are long winded pharmacological reasons, but they are not helpful.
One, if you are taking the Norco on a regular basis it should be removed and replaced with a complimentary equivalent dose of methadone. Using short term breakthrough medications could very well be the exact reason that you are running into the issue with the itching. What I found was that I would run into the problems with itching, when my medications were changed, typically an increase to what I was using for breakthrough.
My suggestion would be to request a change on your breakthrough to oxycodone...it is the same medication that you have from the Norco, with the exception of the tylenol/acetaminophen is removed. This can be a significant help, number one if you have any elevated liver functions, but also that you don’t need to be taking any additional medications that you don’t really need. Good Luck!

posted about 1 month ago
A MyHemophiliaTeam Member said:

Good Morning, well maybe...I have a couple questions to see if there is any way I can try to maybe steer you in the right direction, maybe help you avoid some of the rocks in the rapids for lack of a better phrase.
I am going to see if I can ask a little background from you, if you prefer not to share I completely understand and I will try to help, it might help if I know a bit more. First, have you been taking the methadone for a longer time? (Please don’t think I have ANY judgement, I have been taking it for over 10 years and no one knows your pain better than you)
I am asking about a longer time because methadone is a little different in that it does take your system a while to work in and get used to it. This is also one that needs very much to be on a clock, same time everyday. Now, I am assuming that the Norco is your breakthrough, and for my own experience I have never found it very helpful in that regard. Also, with hemophilia you do also have to make sure that your hematologists pay very close attention to your liver function tests. I have taken Tylenol (acetaminophen) out of my medications for that reason.
Does the itching seem worse at any particular time? Day, bedtime, afternoon, with or without food...
Benadryl is helpful in some cases but not all...if this what it sounds like, it is very affectionately known as the “morphine itch”...and sometimes another medication works a little better, kind of a script Benadryl, (hydroxizine)
For the most part, switching off the Norco, sticking to regular times, and even in some cases drinking more water. Depending on the source, there are a few different possibilities.
I’m more than happy to try to steer you in a better direction if I can, but you can just as easily disregard...but I will be happy to help if I can. Also, my responses on this board are once a day, sometimes could be more than a day...that being said, you are welcome to reach out to (Email address can only be seen by the question and answer creators)
I hope that you can find some relief and take a concern off your table.
Tim

posted about 1 month ago
A MyHemophiliaTeam Member said:

I’ve been on the methadone for many years. I take it at night, I try to take it at 8pm. I one norco 8 in the morning and one at 8pm. It’s probably the morphine itch like you say. I drink water and green tea all day and have it by the bed at night. I have vonWillebrands disease but have had both ankles fused, total right knee, radio active isotopes in the knee and elbow, a craniotomy, and I got a rod from hip to knee because I broke my femur.

posted about 1 month ago
A MyHemophiliaTeam Member said:

Tim: I’ve tried all the pain killers. I’m still active and the only issue is the pins and needles at night. Itching.

posted about 1 month ago
A MyHemophiliaTeam Member said:

What’s making you miserable? The only advise I got was to take Benadryl but I don’t like the side effects from that. As far as the rest. You need to use rest, ice, compression and elevation. Pace yourself tru out the day and plan for days with heavy activity, find hobbies to keep you busy. Meds aren’t always the answer. Most pain management programs put you on an antidepressant, a pain killer and an anti inflammatory.

posted about 1 month ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in